Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 24, NWS Little Rock, AR

March 2, 2000Polk County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 2, 2000, 4:58 PM CST for Polk County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2000, 4:58 PM CST (22:58 UTC)
Expired
Mar 2, 2000, 5:30 PM CST
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Polk County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 022258
TORLIT
ARC113-022330-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 530 PM CST

* AT 457 PM CST... DOPPLER WEATHER RADAR INDICATED A DEVELOPING TORNADO
  8 MILES EAST OF MENA OR 2 MILES NORTHEAST OF INK... MOVING EAST AT 45
  MPH.

THE TORNADO IS EXPECTED TO REMAIN MOSTLY IN RURAL AREAS.

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.6
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

16

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:35 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 2, 3:35 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST THU MAR 2 2000

MODELS IN FAIR AGREEMENT TODAY. SURFACE LOW OVER WESTERN TEXAS WILL
MOVE EASTWARD OVER THE NEXT 24 HOURS. THE LOW SHOULD MOVE OVER
SOUTHERN ARKANSAS OVERNIGHT AND ON FRIDAY. AT THE SAME TIME...AN H5
LOW WILL MOVE EASTWARD OUT THE PLAINS ACROSS ARKANSAS. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER ARKANSAS TONIGHT WITH
SLIGHTLY BETTER CHANCES IN THE NORTH UNDER THE UPPER LOW. PER SPC
DAY ONE OUTLOOK...BEST CHANCES FOR SEVERE WEATHER TONIGHT SHOULD BE
OVER THE SOUTHERN AND WESTERN SECTIONS. FAIRLY HIGH CHANCES FOR
SHOWERS AND THUNDERSHOWERS WILL CONTINUE ON FRIDAY...BUT WILL
DECREASE FROM WEST TO EAST DURING THE DAY. WRAP-AROUND CLOUDINESS
WILL LINGER BEHIND THE SURFACE LOW ON FRIDAY ALONG WITH SOME LIGHT
RAIN POSSIBLE OVER THE EASTERN HALF EARLY. SATURDAY SHOULD BE A
PARTLY CLOUDY DAY WITH HIGH TEMPERATURES NEAR NORMAL FOR THIS TIME
OF YEAR. A WARMING TREND WILL BEGIN IN EARNEST ON SUNDAY AND WILL
CONTINUE INTO THE EARLY PART OF NEXT WEEK. SUNDAY SHOULD BE DRY.
CLOUDS WILL BEGIN TO INCREASE OVER THE STATE ON MONDAY AS A NEW H5
TROUGH BEGINS TO APPROACH FROM THE WEST. SMALL CHANCES FOR SHOWERS
OR THUNDERSHOWERS WILL BE POSSIBLE MONDAY WITH BETTER CHANCES ON
TUESDAY.   (22)

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:37 PM CSTSevere Thunderstorm WarningLZKPolk, Scott48 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningLZKPolk31 min
Mar 2, 5:46 PM CSTSevere Thunderstorm WarningLZKMontgomery34 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.